Journal of the Mathematical Society of Japan

Analyticity of the Stokes semigroup in $BMO$-type spaces

Martin BOLKART, Yoshikazu GIGA, and Takuya SUZUKI

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We consider the Stokes semigroup in a large class of domains including bounded domains, the half-space and exterior domains. We will prove that the Stokes semigroup is analytic in a certain type of solenoidal subspaces of $BMO$.

Article information

J. Math. Soc. Japan, Volume 70, Number 1 (2018), 153-177.

First available in Project Euclid: 26 January 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35Q35: PDEs in connection with fluid mechanics
Secondary: 76D07: Stokes and related (Oseen, etc.) flows

Stokes equations $BMO$ analytic semigroup


BOLKART, Martin; GIGA, Yoshikazu; SUZUKI, Takuya. Analyticity of the Stokes semigroup in $BMO$-type spaces. J. Math. Soc. Japan 70 (2018), no. 1, 153--177. doi:10.2969/jmsj/07017346.

Export citation


  • K. Abe and Y. Giga, Analyticity of the Stokes semigroup in spaces of bounded functions, \doihref10.1007/s11511-013-0098-6Acta Math., 211 (2013), 1–46.
  • K. Abe and Y. Giga, The $L^\infty$-Stokes semigroup in exterior domains, \doihref10.1007/s00028-013-0197-zJ. Evol. Equ., 14 (2014), 1–28.
  • K. Abe, Y. Giga and M. Hieber, Stokes Resolvent Estimates in Spaces of Bounded Functions, Ann. Sci Éc. Norm. Supér. (4), 48 (2015), 537–559.
  • K. Abe, Y. Giga, K. Schade and T. Suzuki, On the Stokes semigroup in some non-Helmholtz domains, \doihref10.1007/s00013-015-0729-6Arch. Math., 104 (2015), 177–187.
  • J. M. Arrieta, Neumann eigenvalue problems on exterior perturbations of the domain, \doihref10.1006/jdeq.1995.1067J. Differential Equations, 118 (1995), 54–103.
  • L. von Below, The Stokes and Navier–Stokes equations in layer domains with and without a free surface, PhD Thesis, TU Darmstadt, 2014.
  • F. Boyer and P. Fabrie, Mathematical tools for the study of the incompressible Navier–Stokes equations and related models, \doihref10.1007/978-1-4614-5975-0Springer, New York, Heidelberg, Dordrecht, London, 2013.
  • M. Bolkart and Y. Giga, On $L^\infty$-$BMO$ estimates for derivatives of the Stokes semigroup, \doihref10.1007/s00209-016-1693-yMath. Z., online (2016). DOI: \doihref10.1007/s00209-016-1693-y10.1007/s00209-016-1693-y
  • R. Chen, Neumann eigenvalue estimate on a compact Riemannian manifold, \doihref10.1090/S0002-9939-1990-0993745-XProc. Amer. Math. Soc., 108 (1990), 961–970.
  • R. Farwig, H. Kozono and H. Sohr, An $L^q$-approach to Stokes and Navier–Stokes equations in general domains, \doihref10.1007/BF02588049Acta Math., 195 (2005), 21–53.
  • R. Farwig, H. Kozono and H. Sohr, On the Helmholtz decomposition in general unbounded domains, \doihref10.1007/s00013-006-1910-8Arch. Math., 88 (2007), 239–248.
  • R. Farwig, H. Kozono and H. Sohr, On the Stokes operator in general unbounded domains, Hokkaido Math. J., 38 (2009), 111–136.
  • M. Geißert, H. Heck, M. Hieber and O. Sawada, Remarks on the $L^p$-approach to the Stokes equation on unbounded domains, \doihref10.3934/dcdss.2010.3.291Discrete Contin. Dyn. Syst. Ser. S, 3 (2010), 291–297.
  • M. Geißert, H. Heck, M. Hieber and O. Sawada, Weak Neumann implies Stokes, \doihref10.1515/CRELLE.2011.150J. Reine Angew. Math., 669 (2012), 75–100.
  • Y. Giga, Analyticity of the semigroup generated by the Stokes operator in $L^r$ spaces, \doihref10.1007/BF01214869Math Z., 178 (1981), 297–329.
  • D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, \doihref10.1007/978-3-642-61798-0Grundlehren der Mathematischen Wissenschaften, 224, Springer-Verlag, Berlin, 1977.
  • F. John and L. Nirenberg, On functions of bounded mean oscillation, \doihref10.1002/cpa.3160140317Comm. Pure Appl. Math., 14 (1961), 415–426.
  • P. W. Jones, Extension Theorems for BMO, \doihref10.1512/iumj.1980.29.29005Indiana Univ. Math. J., 29 (1980), 41–66.
  • S. G. Krantz and H. R. Parks, The implicit function theorem: History, theory, and applications, \doihref10.1007/978-1-4614-5981-1Birkhäuser Boston, Inc., Boston, MA, 2002.
  • J.-L. Lions and E. Magenes, Problèmes aux limites non homogènes et applications, 1, Dunod, Paris, 1968.
  • T. Miyakawa, The Helmholtz decomposition of vector fields in some unbounded domains, Math. J. Toyama Univ., 17 (1994), 115–149.
  • L. E. Payne and H. F. Weinberger, An optimal Poincaré inequality for convex domains, \doihref10.1007/BF00252910Arch. Rational Mech. Anal., 5 (1960), 286–292.